Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 328, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 30, 2021, 4:03 AM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:03 AM CDT (09:03 UTC)
- Expired
- Aug 30, 2021, 6:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WHUS54 KMOB 300903
SMWMOB
GMZ630>632-650-670-301100-
/O.NEW.KMOB.MA.W.0328.210830T0903Z-210830T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
403 AM CDT Mon Aug 30 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
North Mobile Bay...
South Mobile Bay...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 600 AM CDT.
* At 402 AM CDT, strong thunderstorms capable of producing
waterspouts were located along a line extending from near
Mississippi Sound East Of Pascagoula to 44 nm south of Farewell
Buoy, moving north at 40 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Gaillard Island, Sand Island Lighthouse, Bon Secour Bay, Farewell
Buoy, Middle Bay Light, Mississippi Sound East Of Pascagoula,
Battleship Park, Weeks Bay, Central Dauphin Island and Dauphin
Island Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for southwestern
Alabama...and the adjacent coastal waters.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 3031 8814 3066 8803 3079 8808 3079 8809
3094 8795 3067 8803 3071 8801 3080 8798
3048 8794 3038 8785 3045 8780 3027 8776
3022 8803 3024 8776 2924 8775 2921 8797
2988 8831 3038 8841
TIME...MOT...LOC 0902Z 171DEG 39KT 3028 8847 2941 8828
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 30, 1:35 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 30, 1:35 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
135 AM CDT Mon Aug 30 2021
.AVIATION /30.06Z Issuance/...Conditions across the forecast today
will primarily be low end MVFR to IFR as a band of heavy rainfall
associated with Hurricane Ida moves slowly west to east across the
region. Southeast to south winds from 20 to occansional gusts to
30 knots (expecially down near the coast and over the western half
of the forecast area). Winds will be a little lower over the
eastern part of the area. Low level wind shear continues, particularly
along the coast and primarly at MOB/BFM. /12
&&
.PREV DISCUSSION... /issued 1219 AM CDT Mon Aug 30 2021/
UPDATE...We updated to forecast package a little earlier this
evening, with no major changes to the near term. We did go ahead
and expand the Flash Flood Watch to cover our entire forecast
area. The heavy rain threat over the western half of the region
will gradually spread east overnight and persist across the
majority of our forecast area on Monday. In addition, we also
expanded the Wind Advisory that we have out to the east of the
Tropical Storm Warning, now covering the remainder of our forecast
area as well. Otherwise, no changes to any of the other
Watches/Warnings/Advisories. Hurricane Ida will continue to lift
north across LA and MS overnight and Monday, with several large
feeder bands of heavy rain and squalls extending south from the
center of the storm moving east across our area. Therefore the
locally heavy rainfall threat will continue. In addition, a coastal
flood threat will also continue for the high tide cycle late
tonight and possibly again late Monday night. /12
PREV DISCUSSION... /issued 611 PM CDT Sun Aug 29 2021/
AVIATION...
00Z issuance...Conditions across the forecast area at 23z ranged
from low end MVFR/local IFR in heavy rain over southwestern
portions of the forecast area to VFR/local MVFR north of Highway
84/east of a Wilcox County to Santa Rosa county line. East to
southeast winds varied from 20g40kts closer to Hurricane Ida to
around 10 knots in the general VFR areas. As Ida continues to move
slowly inland through the forecast, the lower conditions will
spread north along and west of a Wilcox to Santa Rosa county line.
Winds will shift to a general southerly, with 20g35kt west of the
above line, tapering down to 15g25 knot east. /16
PREV DISCUSSION... /issued 502 PM CDT Sun Aug 29 2021/
NEAR AND SHORT TERM UPDATE /Now Through Wednesday night/...Hurricane
Ida made landfall late this morning over southeast Louisiana near
Port Fourchon as a category 4 hurricane. Ida's maximum sustained
winds at landfall were estimated to be 150 mph with a minimum
central pressure of 930 mb.
For the local area, our region has quickly gone from being north of
Ida to being located within the northeast quadrant of the storm.
This will further increase the low level vertical wind shear
locally, thus promoting the development of potentially deep
mesocyclones with tornadoes, especially tonight into Monday. We have
already seen some mesocyclones with intense rotations through the
day today and this will likely increase through tonight. Model
guidance shows 0-3km SRH between 150-250 m2/s2 over southwest
Alabama and southeast Mississippi today increasing to be between 150-
300 m2/s2 overnight tonight. MLCAPE is hovering around 500-1000
J/kg.
Also, we will continue to monitor Ida's outer rainbands with regards
to flooding, as training individual cells along these bands will
cause the rainfall rates and amounts to ramp up in a big way to
flash flood levels (this has already been occurring over portions of
the coast today). WPC issued an MPD earlier today mentioning 1-3
inch per hour rain rates with the rainbands coming onshore. We are
forecasting rainfall amounts of 8-12 inches, with isolated higher
amounts up to 18 inches through midweek over southeast Mississippi.
Over coastal Alabama and the western Florida Panhandle, 5-10 inches
of rain with isolated higher amounts up to 15 inches are possible.
Meanwhile, 3-8 inches of rain are expected elsewhere during this
time.
WE ARE ENCOURAGING EVERYONE TO HAVE A WAY TO GET TORNADO AND
FLASH FLOOD WARNINGS IF YOUR POWER GOES OUT!
On Monday, Hurricane Ida will be weakening as it moves north across
western Mississippi. A large rainband will likely be set up across
our forecast area, with convection moving north along the band over
our area, and this will likely continue into Monday night. Even into
Tuesday, this band will continue to progress into the eastern
portions of the area. Although, over these areas on Tuesday, the
associated heavy rainfall threat will be a little less. With this
setup, a pattern of widespread heavy rainfall will continue through
at least Monday night, and a Flash Flood Watch will continue for
most of the forecast area (except for our far eastern tier of 3
counties). Additional rainfall amounts of 3-6 inches with locally
higher amounts of around 8 inches are possible across much of the
local area, which will come on top of the rain that is expected to
fall through tonight. Heavy rainfall may continue beyond this period
and we will monitor for any necessary extensions of the Watch.
The tornado threat will continue over the area on Monday as Ida,
which will be west of our area, lifts northward. Strong low to
mid-level winds will persist throughout the eastern periphery of
Ida. Given the anticipated storm track, the tornado threat will
extend from southeast Louisiana across Mississippi and Alabama
into the Tennessee Valley. The main question regarding the tornado
threat is whether or not there will be enough buoyancy to
maintain relatively deeper updrafts for a long enough duration to
result in tornadogenesis. Highest likelihood for enough buoyancy
is currently expected to be where dewpoints reach the mid 70s,
which is forecast to occur from far southeast Louisiana and
coastal Alabama/Mississippi northward into southeast Mississippi
and southwest Alabama.
The coastal flood threat will also continue over the next several
days due to the continued moderately strong onshore flow. We still
expect a long duration coastal flood event lasting for two more high
tide cycles in the short term period (Monday morning and Tuesday
morning). Peak water levels will occur tonight into Monday morning.
There have already been a number of reports of flooded roads, closed
roads, and other coastal flooding today, and similar conditions (but
mostly to a lesser extent) are expected Monday into Tuesday.
In summary, a multitude of hazards and a very wet and stormy pattern
will continue to impact the area through mid week. 10/12/23/26
EXTENDED TERM /Thursday Through Sunday/...Outside of a slight
chance of a storm over the coastal sections, pops begin to
diminish as the axis of an upper ridge over the southern Plains
Thursday begins expand eastward to across the TN River Valley into
the weekend. This feature acts to push much of the moisture
southward, and deep into the Gulf. Highs through the period will
generally be in the upper 80s and low 90s. Lows mostly in the mid
to upper 60s over the interior and low to mid 70s coast. /10
MARINE...High impact marine conditions continue in the near term
as a deep, pronounced southerly fetch persists as Ida lifts
northward to our west. Impacts being high seas, winds to tropical
storm force, isolated tornadoes and visibility reducing heavy
rain in squalls. Will still be dealing with breezy west to
southwest flow by the middle of the week, but seas for the most
part will be on a subsiding trend. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday morning for ALZ051>060-261>266.
Tropical Storm Warning for ALZ052-261>266.
Wind Advisory until 10 PM CDT this evening for ALZ051-053>060.
Storm Surge Warning for ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.
FL...Flash Flood Watch through Tuesday morning for FLZ201>206.
Wind Advisory until 10 PM CDT this evening for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 7 PM CDT this evening for FLZ202-
204-206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...Flash Flood Watch through Tuesday morning for MSZ067-075-076-078-
079.
Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.
Small Craft Advisory until 9 PM CDT Tuesday for GMZ634>636.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:07 PM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:19 PM CDT | River Flood Warning | MOB | Escambia | 49 hr |
| Aug 29, 8:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 38 hr |
| Aug 29, 8:35 PM CDT | River Flood Warning | MOB | Baldwin | 30 hr |
| Aug 29, 11:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 30, 12:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| Aug 30, 12:59 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 30, 3:24 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 6 hr |
| Aug 30, 6:42 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 5 hr |
| Aug 30, 6:46 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 30, 8:29 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia, Monroe | 4 hr |
| Aug 30, 8:32 AM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| Aug 30, 8:40 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 50 min |
| Aug 30, 9:00 AM CDT | Flash Flood Warning | MOB | Clarke, Conecuh, Escambia, Monroe, Wilcox | 4 hr |
| Aug 30, 9:12 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 4 hr |
| Aug 30, 9:20 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 8 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Aug 30, 10:51 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 30, 10:55 AM CDT | Tornado Warning | MOB | Mobile, Washington | 25 min |
| Aug 30, 11:47 AM CDT | Flash Flood Warning | MOB | Clarke, Washington | 5 hr |
| Aug 30, 11:57 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 5 hr |
| Aug 30, 12:03 PM CDT | Flash Flood Warning | MOB | Escambia | 75 min |
| Aug 30, 12:23 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 21 min |
| Aug 30, 12:30 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Washington | 45 min |
| Aug 30, 1:08 PM CDT | Tornado Warning | MOB | Clarke | 52 min |
| Aug 30, 1:39 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 39 min |
| Aug 30, 3:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 30, 4:11 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 14 hr |
| Aug 30, 4:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 30, 4:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Aug 30, 5:05 PM CDT | Special Weather Statement | MOB | Covington | 55 min |
| Aug 30, 5:19 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 14 hr |
| Aug 30, 5:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 29, 8:20 PM CDT | River Flood Warning | MOB | Okaloosa | 62 hr |
| Aug 29, 8:23 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 30 hr |
| Aug 30, 5:43 AM CDT | Tornado Warning | MOB | Escambia | 31 min |
| Aug 30, 8:14 AM CDT | Tornado Warning | MOB | Santa Rosa | 46 min |
| Aug 30, 4:16 PM CDT | Special Weather Statement | MOB | Santa Rosa | 89 min |
| Aug 29, 11:30 PM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Aug 30, 12:29 AM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 6 hr |
| Aug 30, 3:39 AM CDT | Tornado Warning | MOB | George, Greene, Perry | 20 min |
| Aug 30, 6:05 AM CDT | Flash Flood Warning | MOB | Stone | 4 hr |
| Aug 30, 6:20 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 5 hr |
| Aug 30, 2:32 PM CDT | Tornado Warning | MOB | Wayne | 21 min |
| Aug 30, 6:28 PM CDT | Special Weather Statement | MOB | George | 47 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.